- Video report by ITV Anglia's Victoria Lampard
The families of two young men who committed suicide after taking acne medication are warning of a possible link between the drug and long term depression.
Luke Reeves, 21, and David Perez, 22, both from Essex, had been prescribed Roaccutane before they killed themselves. Relatives say they had both undergone "big changes" in their personalities after taking the drug, known in the industry as Isotretinoin.
Reeves had been prescribed a course of Roaccutane at 16 and his parents Robert and Becky Reeves began to notice a change in his behaviour around a year later. He took his own life two weeks ago.
For Katie Richardson, the series of events leading to Reeves' death are tragically familiar; her son David committed suicide aged 22 after taking Roaccutane at the age of 17.
She told ITV Anglia how David also started showing signs of obsessive compulsive disorder before he committed suicide in 2001.
Reeves and Richardson did not realise their families, who both lost sons in tragic circumstances, were neighbours for 10 years.
Now, believing the acne drug was ultimately to blame for the deaths of the young men, they have joined together to voice their concerns over the medication.
The Medicines and Healthcare products Regulatory Agency investigated the drug in 2014.
Roche, which produces the medication, said in a statement that the body concluded that "whilst a causal link cannot be ruled out, it was not possible to identify a clear increase in risk of psychiatric disorders in people who take Isotretinoin compared to those who do not."
There are many cases that have seen a positive outcome from taking the drug but the families of Reeves and Perez are urging those who've encountered problems to report them, giving health professionals a better understanding of any possible long term effects.
- Isotretinoin/Roaccutane carries warnings of side effects including depression and mood changes and patients are advised to contact their doctor straight away if they experience any psychiatric problems.